Alert archive / Florida / Areal Flood Advisories in 2021
Areal Flood Advisory 49, NWS Mobile, AL
NWS Mobile, AL issued this areal flood advisory at Jun 15, 2021, 3:33 PM CDT for Okaloosa County, Florida. It was in force for 57 min.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 3:33 PM CDT (20:33 UTC)
- Expired
- Jun 15, 2021, 4:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 84 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2073 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
898
WGUS84 KMOB 152033
FLSMOB
Flood Advisory
National Weather Service Mobile AL
333 PM CDT Tue Jun 15 2021
FLC091-152130-
/O.NEW.KMOB.FA.Y.0049.210615T2033Z-210615T2130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okaloosa FL-
333 PM CDT Tue Jun 15 2021
The National Weather Service in Mobile has issued a
* Flood Advisory for...
Southwestern Okaloosa County in northwestern Florida...
* Until 430 PM CDT.
* At 333 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 1 and 2 inches of rain have
fallen.
* Some locations that will experience flooding include...
Wright, Fort Walton Beach, Destin, Eglin AFB, Mary Esther, Ocean
City, Lake Lorraine, Shalimar, Cinco Bayou, Longwood, Eglin
Village and Wynnehaven Beach.
Additional rainfall amounts of 1 to 2 inches are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3039 8685 3040 8685 3040 8684 3040 8683
3041 8682 3041 8680 3048 8680 3048 8645
3036 8647 3037 8685 3038 8685 3039 8680
3039 8684
$$
JLHWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jun 15, 12:54 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 15, 12:54 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1254 PM CDT Tue Jun 15 2021 .NEAR TERM /Now Through Wednesday/...Our region remains smooshed between an amplified ridge aloft over the central CONUS, and a shortwave trough over the Appalachians. These features will progress east through the period with the shortwave reaching the east coast by the end of the period. At the surface, a cold front will approach the northern Gulf coast through the day today; however, given the lack of forcing aloft, the main focus of storm development through the period will be focused along seabreeze boundaries that development this afternoon and Wednesday. PWATs remain elevated today ranging from 1.3-1.8 inches (drier inland, higher near the coast). One thing to note is generally north-northwest flow has already begun bringing drier air into the far northern portion of the region. This will help limit storm development over our northern zones. Further south where higher PWATs exist, and with the help of the seabreeze boundary some storms look to pop-up along the coastal areas. CAMs continues to show the development of scattered showers and storms over our coastal counties through the afternoon/evening today. Given the time of year, ample instability exists with MLCAPE values ranging between ~2000-4000J/kg, and DCAPE values ranging from ~800-1200J/kg for this afternoon. Minimal shear and meager lapse rates around 6.5C/km are also reflected in guidance and morning soundings. Thus, given this, the high CAPE combined with high PWATs, and the seabreeze boundary, some isolated to scattered storms are expected to development along the coast today with the potential for some downbursts with strong outflow occurring. The Storm Prediction Center currently has kept our coastal counties and a small portion of interior southeast Mississippi and extreme southwest Alabama with a Marginal Risk of severe storms. However, given the lack of overall forcing in the upper levels, the severe threat should remain rather limited in nature today. Shower and storms begin to taper off through tonight with only a slight chance of isolated showers and storms going into the overnight hours. Instability still remains present but looks either more limited on Wednesday compared to today. Additionally, dry air continues ushering in behind the front, with the front stalling along the coast by the end of the period. PWATs drop to ~0.75 inland with ~1.0-1.1 inches near the coast. With this, a very slim chance of showers and storms could develop along the seabreeze boundary during the day on Wednesday. No severe weather is expected on Wednesday. As far as temps, highs continue to be warm, with low to mid 90s this afternoon. Again, with ample moisture present, heat indices will be in the 100 to 106 degree range today. As drier air filters in from the north, lows tonight will be a tad cooler with low to to near 70 along and north of I-10, and low to upper 70s south. Highs Wednesday will also be slightly cooler, ranging in the upper 80s to lower 90s across the region. Lastly, there is a LOW RISK of rip currents through the near term. JEH/88 && .AVIATION... 18Z issuance...Scattered showers and storms possible this afternoon, especially near the coast due to the development of a sea breeze but a few inland as well as a front slowly sags down toward the region from the north. Overall, VFR conditions are anticipated through the period outside of any showers and storms this afternoon, but some MVFR conditions likely near the storms. Winds will generally continue to be light and mainly from the north, expect switching more westerly and southwesterly, especially near the coast with the development of the sea breeze. Lighter winds expected tonight. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 15, 1:16 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
116 PM CDT Tue Jun 15 2021
ALZ263-265-151845-
Mobile Coastal AL-Mobile Central AL-
116 PM CDT Tue Jun 15 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL MOBILE COUNTY UNTIL 145 PM CDT...
At 116 PM CDT, the strong thunderstorm was located near I10 And I65,
or 5 miles east of Tillmans Corner, moving south at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Tillmans Corner, Theodore and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3036 8815 3062 8821 3065 8808 3065 8805
3064 8806 3062 8806 3061 8805 3058 8807
3057 8809 3054 8808 3051 8810 3047 8810
3045 8811 3038 8811
TIME...MOT...LOC 1816Z 338DEG 12KT 3059 8808Special weather statement, Jun 15, 1:32 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Mobile AL
132 PM CDT Tue Jun 15 2021
ALZ266-FLZ202-151900-
Baldwin Coastal AL-Escambia Coastal FL-
132 PM CDT Tue Jun 15 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN COUNTY UNTIL 200 PM CDT...
At 132 PM CDT, the strong thunderstorm was located over Perdido
Beach, or 8 miles northeast of Orange Beach. This storm was nearly
stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Perdido Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3030 8756 3031 8752 3029 8753 3031 8744
3032 8753 3032 8754 3031 8755 3038 8753
3038 8748 3040 8747 3040 8745 3036 8746
3034 8750 3033 8749 3032 8743 3037 8743
3030 8742 3027 8757 3028 8757
TIME...MOT...LOC 1832Z 018DEG 3KT 3036 8748Special weather statement, Jun 15, 2:17 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
217 PM CDT Tue Jun 15 2021
ALZ264-266-FLZ202-151945-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
217 PM CDT Tue Jun 15 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND SOUTHERN ESCAMBIA COUNTIES UNTIL 245 PM
CDT...
At 217 PM CDT, the strong thunderstorm was located over Perdido
Beach, or 7 miles north of Orange Beach, moving south at 15 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Orange Beach, Lillian, Perdido Beach and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3028 8767 3028 8766 3029 8767 3044 8764
3044 8743 3042 8743 3041 8744 3040 8742
3040 8745 3036 8747 3033 8744 3034 8742
3036 8742 3036 8744 3039 8742 3030 8740
3029 8752 3025 8768
TIME...MOT...LOC 1917Z 000DEG 11KT 3037 8754Special weather statement, Jun 15, 2:20 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
220 PM CDT Tue Jun 15 2021
FLZ205-206-151945-
Okaloosa Inland FL-Okaloosa Coastal FL-
220 PM CDT Tue Jun 15 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL OKALOOSA COUNTY UNTIL 245 PM CDT...
At 220 PM CDT, the strong thunderstorm was located 5 miles northeast
of Niceville. This storm was nearly stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of east central
Okaloosa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3045 8640 3046 8641 3045 8642 3048 8644
3050 8645 3050 8642 3051 8642 3051 8645
3062 8651 3062 8639 3045 8639
TIME...MOT...LOC 1920Z 350DEG 1KT 3055 8640Special weather statement, Jun 15, 2:42 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
242 PM CDT Tue Jun 15 2021
FLZ202-204-152015-
Santa Rosa Coastal FL-Escambia Coastal FL-
242 PM CDT Tue Jun 15 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN SANTA ROSA AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 315
PM CDT...
At 242 PM CDT, the strong thunderstorm was located over Ferry Pass,
moving southeast at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Pensacola, Ferry Pass, Goulding and Floridatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3057 8727 3061 8719 3056 8712 3057 8708
3052 8704 3046 8707 3045 8707 3044 8710
3052 8710 3053 8713 3055 8712 3055 8714
3058 8715 3058 8718 3055 8717 3053 8719
3049 8715 3043 8717 3040 8721
TIME...MOT...LOC 1942Z 332DEG 11KT 3054 8719The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:32 PM CDT | Special Weather Statement | MOB | Escambia | 28 min |
| Jun 15, 2:17 PM CDT | Special Weather Statement | MOB | Escambia | 28 min |
| Jun 15, 2:20 PM CDT | Special Weather Statement | MOB | Okaloosa | 25 min |
| Jun 15, 2:42 PM CDT | Special Weather Statement | MOB | Escambia | 33 min |
| Jun 15, 2:45 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 45 min |
| Jun 15, 3:30 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 24 min |
Nearby
Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.